Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 4, 2011, 11:20 PM EDT for 4 counties in Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2011, 11:20 PM EDT (03:20 UTC)
- Expired
- Sep 5, 2011, 12:00 AM EDT
- In force
- 40 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA
The radar
The Binghamton radar (KBGM), 141 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
877
WWUS81 KPHI 050320
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1120 PM EDT SUN SEP 4 2011
PAZ054-055-060>062-050400-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
1120 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...
AT 1116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF WILKES-BARRE TO 10 MILES SOUTHEAST OF LEHIGHTON TO 6 MILES NORTH
OF READING...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE
NEAR NEFFS AROUND 1125 PM...PENN FOREST RESERVOIR...LAKE HARMONY...
BLAKESLEE...ALBRIGHTSVILLE AROUND 1130 PM...MECKESVILLE...KUTZTOWN
AROUND 1135 PM...JONAS AROUND 1140 PM...POCONO RACEWAY AND GILBERT
AROUND 1145 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4125 7524 4093 7516 4056 7559 4037 7602
4046 7604 4067 7570 4099 7578 4101 7575
4105 7578 4110 7577 4114 7570 4113 7564
4121 7557 4125 7550
$$
FORECASTER: DRAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 4, 9:07 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 4, 9:07 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
907 PM EDT SUN SEP 4 2011
.SYNOPSIS...
A FRONTAL BOUNDARY, FROM THE EASTERN GREAT LAKES TO THE MIDDLE
MISSISSIPPI RIVER VALLEY TO THE SOUTHERN PLAINS, WILL PROGRESS TO
THE EAST AND IT SHOULD PASS THROUGH OUR REGION MONDAY NIGHT. THIS
FRONT SHOULD THEN DRIFT OUT TO SEA DURING THE MID WEEK PERIOD.
HIGH PRESSURE WILL TRY TO BUILD INTO OUR REGION FROM THE WEST FOR
THURSDAY THROUGH SATURDAY WITH TROPICAL SYSTEM KATIA EXPECTED TO
REMAIN OUT OVER THE WESTERN NORTH ATLANTIC. A COLD FRONT FROM THE
NORTH MAY ARRIVE SATURDAY NIGHT OR SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A SURFACE TROUGH DEVELOPED FROM SOUTH-CENTRAL NEW YORK THROUGH
CENTRAL PENNSYLVANIA INTO WESTERN VIRGINIA. THIS COUPLED WITH SOME
LEFTOVER BOUNDARIES HELPED FOCUS CONVECTIVE DEVELOPMENT AS HEIGHT
FALLS OVERSPREAD THAT AREA. THE DEEP LAYER SHEAR INCREASED ACROSS
THESE AREAS, HELPING TO PROMOTE STORM ORGANIZATION. THE CONVECTION
HAS BEEN SLOWLY SLIDING EASTWARD. DESPITE THE MORE LARGE SCALE
LIFT HANGING BACK SOME, THE CONVECTION HAS ORGANIZED INTO A LINE
AND HAS EXPANDED SOME. THERE IS A NARROWING INSTABILITY AXIS TO
ITS EAST, HOWEVER A MESOANALYSIS INDICATED SOME CONVECTIVE
INHIBITION DEVELOPING ACROSS OUR AREA. THIS WOULD SUGGEST THE
CONVECTION IS BECOMING LESS SURFACE BASED. THE FORECAST SOUNDINGS
SUGGEST IT TAKES AWHILE FOR THE INSTABILITY ABOVE THE SURFACE TO
DWINDLE. THIS IN COMBINATION WITH RADAR TRENDS, WE INCREASED THE
POPS ACROSS THE WESTERN ZONES WITH A TAPERING DOWN IN VALUES
MAINTAINED EASTWARD. THE MAIN THREAT FROM THE INCOMING CONVECTION
LOOKS TO BE DOWNPOURS, SMALL HAIL AND LIGHTNING. OUR CONFIDENCE IS
LOWER FARTHER EASTWARD REGARDING THE CONVECTIVE CHCS THROUGH THE
OVERNIGHT, THEREFORE NOT MUCH CHANGE WAS MADE FROM PREVIOUSLY. WE
WILL CONTINUE TO MONITOR RADAR TRENDS AND ADJUST THE FORECAST
ACCORDINGLY.
LOW TEMPERATURES WERE GENERALLY A BLEND OF THE GFS/NAM MOS, AND THE
HOURLY GRIDS WILL BE TWEAKED BASED ON THE 01Z OBSERVATIONS AND
WITH SOME BLENDING IN OF THE LAMP/LAV GUIDANCE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE AFOREMENTIONED CDFNT WILL MOVE ACRS THE REGION FROM NW TO SE.
THERE WILL BE SOME SCT SHWRS AND SOME TSTMS AHEAD OF THE FRONT,
EVEN THOUGH IT STILL APPEARS THAT THE HEAVIEST AND STEADIEST RAIN
WILL HOLD OFF UNTIL MONDAY NIGHT. HOWEVER, WITH FFG VALUES ALREADY
LOW FROM ALL OF THE RAIN WE HAVE RECEIVED RECENTLY AND HIGH PW
VALUES ANY HEAVY RAIN THAT DOES FALL FROM TSTMS COULD CAUSE
FLOODING. NONETHELESS, CONFIDENCE IS NOT THAT HIGH ON WHEN AND
WHERE THE HEAVIEST RAIN WILL BE OR HOW WIDESPREAD DURING THE
DAYLIGHT HOURS...BUT THE POTENTIAL IS THERE, SO WILL RAISE A FLOOD
WATCH MONDAY AFTERNOON AND CONTINUE IT INTO TUESDAY. OVERALL, GUID
TEMPS LOOK GOOD AND WERE GENLY FOLLOWED.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
IT CONTINUES TO APPEAR AS THOUGH THE FRONTAL BOUNDARY FROM THE WEST
WILL MOVE THROUGH OUR REGION ON MONDAY NIGHT BEFORE DRIFTING OFF THE
COAST ON TUESDAY AND WEDNESDAY. THE BIG QUESTION REMAINS, HOW MUCH
MOISTURE FROM TROPICAL SYSTEM LEE WILL BE PULLED UP INTO OUR REGION
BY THE FRONTAL BOUNDARY?
A MID LEVEL TROUGH EXTENDED FROM THE WESTERN GREAT LAKES TO THE
CENTRAL PLAINS THIS AFTERNOON. THE FEATURE WILL PROGRESS EASTWARD
AND IT SHOULD PASS ACROSS THE NORTHEASTERN STATES ON TUESDAY. THE
SOUTHWEST FLOW AHEAD OF THE TROUGH WILL HELP TO DRAW MOISTURE FROM
TROPICAL SYSTEM LEE NORTHWARD AND IT COULD BRING SOME HEAVY RAIN TO
OUR REGION FROM MONDAY NIGHT INTO EARLY TUESDAY. PRECIPITABLE WATER
VALUES ARE FORECAST TO RISE ABOVE 2 INCHES. AS A RESULT, WE HAVE
COVERED THAT TIME PERIOD WITH A FLOOD WATCH FOR THE PHILADELPHIA
METROPOLITAN AREA AND FOR CENTRAL AND NORTHWESTERN NEW JERSEY.
GENERAL RAINFALL AMOUNTS OF 0.5 TO 1.5 INCHES ARE ANTICIPATED WITH
LOCAL AMOUNTS UP TO 2 TO 4 INCHES POSSIBLE.
AS THE FRONT PUSHES OFF THE COAST ON TUESDAY AND AS THE MID LEVEL
TROUGH LIFTS TO OUR NORTHEAST, THE MOISTURE FEED FROM THE SOUTHWEST
MAY BE CUT OFF FOR A BIT ON TUESDAY. AS A RESULT, WE HAVE LOWERED
THE PROBABILITIES OF PRECIPITATION INTO THE CHANCE CATEGORY AT MOST
LOCATIONS, ESPECIALLY FOR THE AFTERNOON HOURS.
THE MID LEVEL LOW ASSOCIATED WITH TROPICAL SYSTEM LEE IS FORECAST TO
MEANDER OVER THE EAST SIDE OF THE LOWER AND MIDDLE MISSISSIPPI RIVER
VALLEY DURING THE MID WEEK PERIOD. A SOUTHWEST FLOW ALOFT IS
EXPECTED TO REDEVELOP OVER OUR REGION AND IT MAY BRING ANOTHER SLUG
OF TROPICAL MOISTURE NEAR OR OVER EASTERN PENNSYLVANIA, NEW JERSEY,
NORTHEASTERN MARYLAND AND DELAWARE FROM TUESDAY NIGHT INTO WEDNESDAY.
WITH THE CLOUD COVER, THE RAIN AND A NORTH TO NORTHEAST SURFACE
FLOW, TEMPERATURES ON TUESDAY AND WEDNESDAY SHOULD BE BELOW NORMAL
FOR EARLY SEPTEMBER.
THE END OF THE WORK WEEK SHOULD SEE A TREND TOWARD DRIER CONDITIONS
AS WEAK HIGH PRESSURE FROM THE WEST TRIES TO PUSH INTO OUR REGION.
IT CONTINUES TO APPEAR AS THOUGH TROPICAL SYSTEM KATIA WILL REMAIN
TO OUR EAST. HOWEVER, AS WITH MOST TROPICAL SYSTEMS WE WILL CONTINUE
TO WATCH IT CLOSELY FOR ANY CHANGES.
A WEAK FRONTAL BOUNDARY MAY DROP INTO OUR REGION OVER THE WEEKEND.
IT DOES NOT APPEAR AS THOUGH IT WILL HAVE MUCH MOISTURE ASSOCIATED
WITH IT SO WE HAVE SIMPLY CARRIED A SLIGHT CHANCE OF SHOWERS IN
SPOTS.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS ARE ANTICIPATED FOR AWHILE TONIGHT BEFORE THE
COMBINATION OF PLENTY OF LOW-LEVEL MOISTURE AND A NOCTURNAL
INVERSION HELP TO FOCUS AREAS OF LOWER CLOUDS. WE ARE NOT REAL
CONFIDENT REGARDING THE AREAL COVERAGE OF THE MVFR TO LOCALLY IFR
CEILINGS, THEREFORE WE DID NOT GO TO LOW AT THIS TIME. WE
CONTINUED A SIMILAR TREND FROM THE PREVIOUS TAFS IN BRINGING
CONDITIONS DOWN THROUGH THE OVERNIGHT. THE TREND SO FAR EARLY THIS
EVENING IS FOR THE LOWER CLOUDS TO DISSIPATE WITH SOME MID TO HIGH
LEVEL CLOUDS ENCROACHING ON THE AREA. WE ARE EXPECTING THE CLOUDS
TO INCREASE FROM WEST TO EAST THROUGH THE NIGHT WITH AREAS OF LOW
CEILINGS ALSO OCCURRING. WE MAY END UP HAVING MORE IN THE WAY OF
LOWER CLOUDS INSTEAD OF FOG, THEREFORE WE DID NOT HIT THE FOG
POTENTIAL REAL HARD AT THIS POINT.
SHOWERS AND THUNDERSTORMS, ORGANIZED INTO A LINE TO OUR WEST,
WILL SLIDE EASTWARD INTO A PORTION OF OUR AREA DURING THE
OVERNIGHT. THERE IS SOME UNCERTAINTY ON HOW FAR EAST THIS ACTIVITY
GETS BEFORE IT WEAKENS OR DISSIPATES, HOWEVER SOME CONVECTION MAY
GET TO AT LEAST KRDG AND KABE THEREFORE WE USED A CB DESCRIPTOR
FOR NOW. FOR THE KPHL METRO AREA, THERE ARE SOME HINTS FOR SOME
WEAKENING SHOWERS OR THUNDER MOVING IN TOWARD DAYBREAK FOR A TIME
THUS WE PUT A CB MENTION IN FOR NOW. OTHERWISE ON MONDAY, CUMULUS
IS EXPECTED TO FILL IN AS A COLD FRONT SLOWLY MOVES INTO THE AREA.
NUMEROUS SHOWERS AND THUNDERSTORMS TO OUR WEST WILL GRADUALLY
OVERSPREAD OUR AREA, HOWEVER TERMINALS FARTHER EAST SHOULD TEND TO
BE DRY FOR MOST OF THE DAY. A SOUTHERLY WIND WILL BE GENERALLY
5-10 KNOTS BUT THEN START TO SHIFT LATER IN THE DAY TO THE
SOUTHWEST AND EVEN WEST/NORTHWEST AS A SURFACE BOUNDARY MOVES IN.
OUTLOOK...
AN UNSETTLED PERIOD IS EXPECTED FROM MONDAY NIGHT THROUGH WEDNESDAY
NIGHT, WITH SOME HEAVY RAIN POSSIBLE ON MONDAY NIGHT AND AGAIN FROM
TUESDAY NIGHT INTO WEDNESDAY. AS A RESULT, FLYING CONDITIONS WILL BE
LESS THAN IDEAL. IMPROVING WEATHER CONDITIONS SHOULD BUILD INTO OUR
REGION ON THURSDAY AND FRIDAY.
&&
.MARINE...
SOUTH TO SOUTHWEST WINDS 10 TO 15 KNOTS WITH SOME GUSTS TO AROUND
20 KNOTS WILL PREVAIL THROUGH MONDAY WITH SEAS INCREASING TO 5 FEET
IN RESPONSE. THE SEAS HAVE BEEN SLOW TO RESPOND SO FAR AND EVEN
BUOY OBSERVATIONS TO OUR SOUTH STILL HAVE SEAS UNDER 5 FEET. BASED
ON THIS AND ALSO THE 18Z WAVEWATCH DATA, WE WILL NOW START THE
SMALL CRAFT ADVISORY UNTIL 12Z MONDAY ON THE OCEAN. BASED ON THE
FORECAST VALUES AND ENDING TIME OF THE ADVISORY FROM BOTH WFO'S
AKQ AND OKX, WE EXTEND OUR ADVISORY UNTIL 22Z TUESDAY.
OUTLOOK...
AS A FRONTAL BOUNDARY APPROACHES FROM THE WEST ON MONDAY NIGHT,
SOUTHERLY WINDS MAY GUSTS NEAR 25 KNOTS AT TIMES. ONCE THE FRONT
PASSES, THE WIND IS EXPECTED TO SHIFT TO THE NORTH AND NORTHEAST AND
GUSTS ARE ANTICIPATED TO DROP BELOW THE SMALL CRAFT ADVISORY
CRITERION AND THEY SHOULD REMAIN THERE FOR THE BALANCE OF THE WORK
WEEK.
WAVES ON OUR OCEAN WATERS ARE EXPECTED TO RANGE FROM 4 TO 6 FEET ON
MONDAY NIGHT IN THE STIFF SOUTHERLY FLOW. WAVES MAY DIMINISH
SLIGHTLY ON TUESDAY AFTER THE FRONT PASSES. HOWEVER, SWELLS FROM
TROPICAL SYSTEM KATIA ARE FORECAST TO AFFECT THE COASTAL WATERS OF
NEW JERSEY AND DELAWARE FROM WEDNESDAY THROUGH AT LEAST FRIDAY. AS A
RESULT, A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE ENTIRE
PERIOD.
&&
.HYDROLOGY...
THE LAST OF THE FLOODING IN THE PASSAIC RIVER BASIN IS EXPECTED TO
COME TO AN END ON MONDAY AFTERNOON, JUST IN TIME FOR OUR NEXT RAIN
EVENT.
A FLOOD WATCH HAS BEEN POSTED FOR THE PHILADELPHIA METROPOLITAN
AREA, AND CENTRAL AND NORTHWESTERN NEW JERSEY FROM 200 PM MONDAY
UNTIL 1000 AM TUESDAY. WE ARE ANTICIPATING SOME MOISTURE FROM
TROPICAL SYSTEM LEE TO BE DRAWN UP INTO OUR REGION AT THAT TIME.
GENERAL RAINFALL AMOUNTS OF 0.5 TO 1.5 INCHES ARE ANTICIPATED WITH
LOCAL AMOUNTS OF 2 TO 4 INCHES POSSIBLE.
THE FLOOD GUIDANCE FOR LOCATIONS FROM NORTHERN DELAWARE UP INTO
NORTHERN NEW JERSEY REMAINS RELATIVELY LOW DUE TO AUGUST'S WET
WEATHER INCLUDING THE RAIN FROM HURRICANE IRENE. AS A RESULT, THE
EXPECTED RAINFALL MAY RESULT IN FLOODING ALONG SOME SMALL STREAMS
AND CREEKS AND IN AREAS OF POOR DRAINAGE.
ANY FLOODING THAT TAKES PLACE SHOULD NOT BE NEAR THE MAGNITUDE OF
THAT WHICH OCCURRED DURING HURRICANE IRENE. HOWEVER, LOCATIONS THAT
ARE USUALLY SUSCEPTIBLE TO FLOODING MAY BE AFFECTED.
&&
.RIP CURRENTS...
A MODERATE RISK FOR RIP CURRENTS IS BEING FORECAST FOR MONDAY.
A STIFF SOUTHERLY FLOW MAY RESULT IN ENHANCED RIP CURRENT CONDITIONS
ON MONDAY NIGHT THAT MAY LINGER INTO TUESDAY AS THE WIND SHIFTS TO
THE NORTH AND NORTHEAST. LONG PERIOD SWELLS FROM TROPICAL SYSTEM
KATIA MAY CAUSE DANGEROUS RIP CURRENT CONDITIONS FROM WEDNESDAY
THROUGH AT LEAST FRIDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
PAZ067>071.
NJ...FLOOD WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
NJZ001-007>010-012-013-015-017>019.
DE...FLOOD WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
DEZ001.
MD...FLOOD WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
MDZ008.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM MONDAY TO 6 PM EDT TUESDAY FOR
ANZ450>455.
&&
SYNOPSIS...IOVINO
NEAR TERM...GORSE
SHORT TERM...NIERENBERG
LONG TERM...IOVINO
AVIATION...GORSE/IOVINO/NIERENBERG
MARINE...GORSE/IOVINO/NIERENBERG
HYDROLOGY...IOVINO
RIP CURRENTS...IOVINO/NIERENBERGHazardous weather outlook, Sep 4, 9:16 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 916 PM EDT SUN SEP 4 2011 NJZ001-007-060130- SUSSEX-WARREN- 916 PM EDT SUN SEP 4 2011 ...FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE LOCALLY GUSTY WINDS, SMALL HAIL, ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ054-055-060>062-060130- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 916 PM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE LOCALLY GUSTY WINDS, SMALL HAIL, ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PERIOD OF HEAVY RAIN IS POSSIBLE FROM MONDAY AFTERNOON INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ008>010-012-013-015-017>019-PAZ067>071-060130- NEW CASTLE-CECIL-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 916 PM EDT SUN SEP 4 2011 ...FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ012-015-019-020-NJZ016-020>023-027-060130- KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 916 PM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PERIOD OF HEAVY RAIN IS POSSIBLE FROM MONDAY AFTERNOON INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-060130- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 916 PM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PERIOD OF HEAVY RAIN IS POSSIBLE FROM MONDAY AFTERNOON INTO MONDAY NIGHT. THERE WILL BE A MODERATE TO HIGH RISK OF RIP CURRENTS THROUGH MOST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-060130- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 916 PM EDT SUN SEP 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 6 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. ALSO, LONG PERIOD SWELLS FROM TROPICAL SYSTEM KATIA WILL LIKELY AFFECT THE COASTAL WATERS OF NEW JERSEY AND DELAWARE FROM WEDNESDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-060130- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 916 PM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LONG PERIOD SWELLS FROM TROPICAL SYSTEM KATIA WILL LIKELY AFFECT THE COASTAL WATERS FROM WEDNESDAY INTO SATURDAY. THESE SWELLS MAY ALSO ARRIVE INTO PORTIONS OF DELAWARE BAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 4, 9:02 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
902 PM EDT SUN SEP 4 2011
PAZ054-055-060>062-050330-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
902 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...
AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ABOUT 20 MILES WEST
OF WILKES-BARRE TO ABOUT 60 MILES WEST OF LANCASTER THAT WAS MOVING
EAST AT 20 MPH. AT THEIR PRESENT SPEED...THE THUNDERSTORMS WILL BE
NEAR WHITE HAVEN AND TRESCKOW AROUND 1000 PM...GOULDSBORO STATE PARK
AND BLAKESLEE AROUND 1015 PM...TOBYHANNA AND LAKE HARMONY AROUND
1030 PM...SKYTOP AND POCONO RACEWAY AROUND 1045 PM...AND NEW
MAHONING AND MECKESVILLE AROUND 1100 PM.
UP TO AROUND AN INCH OF RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4116 7516 4115 7509 4108 7504 4021 7601
4049 7644 4051 7643 4054 7618 4060 7605
4059 7603 4064 7600 4074 7578 4091 7600
4101 7575 4105 7578 4111 7576 4114 7570
4113 7564 4123 7554 4125 7513
MPDSpecial weather statement, Sep 4, 10:15 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1015 PM EDT SUN SEP 4 2011
PAZ054-055-060>062-050315-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
1015 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...
AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES WEST OF
LEHIGHTON TO 20 MILES NORTHWEST OF READING TO 16 MILES NORTHWEST OF
LANCASTER...DEVELOPING SOUTHEASTWARD AT 20 MPH. THE STRONGEST
THUNDERSTORMS WILL BE NEAR STRAUSSTOWN AROUND 1025
PM...TRESCKOW...WOMELSDORF AROUND 1035 PM...BEAVER
MEADOWS...BERNVILLE AROUND 1040 PM...PORT CLINTON AROUND 1045
PM...WHITE HAVEN...EAST SIDE AROUND 1050 PM...WEATHERLY AND
WERNERSVILLE AROUND 1055 PM.
VERY HEAVY RAINFALL WILL OCCUR. BE ALERT FOR LOCALIZED POOR DRAINAGE
FLOODING.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4052 7638 4053 7623 4059 7607 4059 7603
4065 7600 4074 7578 4084 7594 4091 7600
4101 7575 4105 7578 4109 7577 4114 7533
4028 7577 4014 7590 4048 7640
FORECASTER: DRAGSpecial weather statement, Sep 4, 10:36 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1036 PM EDT SUN SEP 4 2011
PAZ054-060-061-050300-
BERKS PA-CARBON PA-LEHIGH PA-
1036 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON AND LEHIGH
COUNTIES...
AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF LEHIGHTON TO 20 MILES SOUTHWEST OF LEHIGHTON TO 18 MILES WEST OF
READING...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR
BEAVER MEADOWS AROUND 1045 PM...PORT CLINTON...LANSFORD...BERNVILLE
AROUND 1050 PM...WEATHERLY...SUMMIT HILL...NESQUEHONING...HAMBURG
AROUND 1055 PM...CENTERPORT AND NEW MAHONING AROUND 1100 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4114 7566 4107 7559 4086 7566 4044 7592
4033 7618 4036 7624 4039 7629 4040 7630
4054 7622 4060 7605 4059 7603 4064 7600
4074 7578 4084 7594 4091 7600 4100 7575
4105 7578 4109 7578
FORECASTER: DRAGSpecial weather statement, Sep 4, 11:07 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1107 PM EDT SUN SEP 4 2011
PAZ060>062-050400-
BERKS PA-LEHIGH PA-NORTHAMPTON PA-
1107 PM EDT SUN SEP 4 2011
...A STRONG THUNDERSTORM WILL AFFECT BERKS...LEHIGH AND NORTHAMPTON
COUNTIES...
AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF READING...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR LENHARTSVILLE AROUND 1115 PM...
KUTZTOWN AROUND 1125 PM...TOPTON AROUND 1130 PM...CLAUSSVILLE...
ANCIENT OAKS...ALBURTIS AROUND 1145 PM...SCHNECKSVILLE...NEFFS...
MACUNGIE AROUND 1150 PM AND COFFEETOWN AROUND 1155 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING AND POWER OUTAGES FROM THIS STORM.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4080 7534 4059 7526 4053 7535 4046 7601
4057 7604
FORECASTER: DRAGSpecial weather statement, Sep 4, 11:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1120 PM EDT SUN SEP 4 2011
PAZ054-055-060>062-050400-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
1120 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...
AT 1116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF WILKES-BARRE TO 10 MILES SOUTHEAST OF LEHIGHTON TO 6 MILES NORTH
OF READING...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE
NEAR NEFFS AROUND 1125 PM...PENN FOREST RESERVOIR...LAKE HARMONY...
BLAKESLEE...ALBRIGHTSVILLE AROUND 1130 PM...MECKESVILLE...KUTZTOWN
AROUND 1135 PM...JONAS AROUND 1140 PM...POCONO RACEWAY AND GILBERT
AROUND 1145 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4125 7524 4093 7516 4056 7559 4037 7602
4046 7604 4067 7570 4099 7578 4101 7575
4105 7578 4110 7577 4114 7570 4113 7564
4121 7557 4125 7550
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:14 PM EDT | Small Craft Advisory | PHI | 5 days | |
| Sep 5, 12:32 AM EDT | Special Weather Statement | PHI | Sussex | 28 min |
| Sep 5, 6:03 PM EDT | Special Weather Statement | PHI | Camden, Gloucester, Hunterdon, Mercer, Middlesex, Morris and 4 more | 117 min |
| Sep 5, 7:06 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 3 hr |
| Sep 4, 9:02 PM EDT | Special Weather Statement | PHI | Berks, Carbon, Lehigh, Monroe | 2 hr |
| Sep 4, 10:15 PM EDT | Special Weather Statement | PHI | Berks, Carbon | 60 min |
| Sep 4, 10:36 PM EDT | Special Weather Statement | PHI | Carbon | 24 min |
| Sep 4, 11:07 PM EDT | Special Weather Statement | PHI | Lehigh | 53 min |
| Sep 4, 11:50 PM EDT | Special Weather Statement | PHI | Monroe, Northampton | 40 min |
| Sep 5, 12:38 AM EDT | Special Weather Statement | PHI | Berks | 52 min |
| Sep 5, 1:40 AM EDT | Special Weather Statement | PHI | Berks, Carbon, Lehigh, Monroe | 50 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.